Florida, 2022Flash Flood in Florida, May 26, 2022
May 26, 2022 · NWS MOB · 1 event in 1 county or zone
Slow moving thunderstorms produced isolated flash flooding in Santa Rosa County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced isolated flash flooding in Santa Rosa County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 26, 11:17 AM CST, 13 minutes earlier.
Area forecast discussion, May 26, 11:17 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1217 PM CDT Thu May 26 2022
.NEAR TERM /Now Through Friday/...The tornado watch has been
cancelled for all of southeast MS and much of southwest AL, but
remains in effect for south central AL and the western FL
panhandle through 2 PM. Saying that, it appears that the tornado
threat will mostly remain offshore, as it has all morning. We have
noted a boundary about 10 to 20 miles offshore that separates
higher theta-e air to the south from lower theta-e air to the
north. As storms offshore move northeast across this boundary
there have been numerous increases in rotation within the storms,
but as they move north of boundary storm rotation diminishes
significantly. Although some higher surface dewpoints in the lower
70s are noted along the coast, but SBCAPE values over 1000 j/kg
appear to be confined mainly over offshore areas. Effective SRH
have decreased along the coast, now appearing to be in the 50-100
m2/s2 range per SPC analysis. As such, we expect any
severe/tornado potential to remain offshore for the most part,
although we cannot rule out one of these storms making it onshore
over the next few hours, primarily over the western FL panhandle.
Biggest issue will be continued heavy rainfall, especially over
the western FL panhandle. Earlier heavy rainfall over Baldwin
county resulted in some flooding as 1 to 3 inches of rainfall
fell in a short time. A Flash Flood Warning was issued for Baldwin
county, but most of the heavy rainfall has since moved east.
Heavier rainfall continues over the western FL panhandle however,
where a Flash Flood Warning continues for southern Escambia and
Santa Rosa counties through late this afternoon. They have already
seen anywhere as 2 to 4, to locally 4 to 6 inches just today
(since midnight), and another inch or two is certainly possible as
rainfall rates are approaching 1 to 3 inches per hour. Pensacola
is only about about a half inch from its rainfall record amount
for the date and this may well be eclipsed. We will be cancelling
much of the western half of the Flood Watch over the next hour or
so.
The severe threat, such that it is, and the more substantial
heavy rainfall threat will finally be shifting east of the area
by late this afternoon and especially this evening as a cold front
sweeps west to east across the area, ushering in a much drier
airmass. We will continue to remove counties on the west side of
the Tornado Watch as warranted. Scattered storms may linger into
this late afternoon and early this evening along the front as it
moves through, before a drier deep layer airmass spreads into our
region later tonight. Dry weather conditions are anticipated late
tonight and then continuing through Friday as high pressure builds
across the region from the west.
Temperatures across the region this afternoon will remain in the
low to mid 70s with the abundant cloud cover and widespread
rainfall (especially over the eastern half of the forecast area).
Lows tonight will range from the lower 60s over our northwestern
counties, to the mid 60s along and south of the I-65 corridor,
with some upper 60s to lower 70s along the coast. Normal, or maybe
even slightly below normal, high temperatures are expected on
Friday, with highs in the lower 80s over northwestern counties and
generally in the mid 80s over the remainder of the area. There may
be a few upper 80s over interior portions of coastal AL and the
western FL panhandle.
A High Surf Advisory remains in effect through tonight for surf
breakers ranging between 4-6 feet. A HIGH risk of rip currents
will continue through Friday afternoon. /12
&&
.AVIATION /26.18Z Issuance/...Weather has moved east of the
MOB/BFM terminals early this afternoon, but will continue at the
PNS terminal for at least the next several hours before ending
late this afternoon. Mostly MVFR ceilings for MOB/BFM and much of
the western half of the forecast area this afternoon, becoming
VFR this evening. Over at PNS and elsewhere over the FL panhandle
and south central AL, periods of IFR conditions, with ceilings
occasionally down to around 1000 feet near heaver storms, and
visibilities as low as around 1 mile will continue through most of
the afternoon before becoming MVFR to VFR this evening. Surface
winds are actually somewhat variable across the area, but mostly
prevailing south flow this afternoon will become more southwest to
west as the front moves across the area tonight, then more
northerly for most locations on Friday. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 6 PM CDT this evening for ALZ052-053-055-056-
059-060-261>266.
High Rip Current Risk through Friday afternoon for ALZ265-266.
High Surf Advisory until 4 AM CDT Friday for ALZ265-266.
FL...Flood Watch until 6 PM CDT this evening for FLZ201>206.
High Rip Current Risk through Friday afternoon for FLZ202-204-
206.
High Surf Advisory until 4 AM CDT Friday for FLZ202-204-206.
MS...Flood Watch until 6 PM CDT this evening for MSZ076-078-079.
GM...Small Craft Advisory until 6 PM CDT this evening for GMZ631-632-
650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, May 26, 6:13 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
713 AM CDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG 5 SSW JAY 30.88N 87.19W
05/25/2022 SANTA ROSA FL BROADCAST MEDIA
TREES DOWN ON HARVEST RD NEAR JAY.
&&
JFBLocal storm report, May 26, 9:10 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1010 AM CDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD FAIRHOPE 30.53N 87.90W
05/26/2022 BALDWIN AL BROADCAST MEDIA
PARTIAL ROAD COLLAPSE ON N BANCROFT ST
BETWEEN OAK ST AND BAYOU DR. TIME ESTIMATED.
&&
JFBSpecial weather statement, May 26, 11:20 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
1220 PM CDT Thu May 26 2022
FLZ205-206-261800-
Okaloosa Inland FL-Okaloosa Coastal FL-
1220 PM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of southern Okaloosa
County through 100 PM CDT...
At 1220 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles north of Wright, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Niceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM CDT for northwestern
Florida.
&&
LAT...LON 3051 8648 3052 8650 3051 8651 3046 8667
3056 8675 3070 8647 3068 8639 3054 8639
TIME...MOT...LOC 1720Z 240DEG 27KT 3053 8664
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackFlash Flood, Santa Rosa
- When
- May 26, 11:30 AM CST to 12:00 PM CST
- Where
- Santa Rosa County, 4.51 mi SSE of Mulat to 5.41 mi SSE of Mulat
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.490, -87.090
Flash Flooding was reported on Pearson Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 26, 20227 deaths · 4 events
- Hail and Damaging Winds in South Carolina, May 26, 20221 death · $100,000 · 1 in hail · 3 events
- Tornadoes and Flash Flooding in North Carolina, May 26 to 27, 20221 injured · $74,000 · EF2 · 14 events
- Flooding in South Dakota, May 26 to 31, 2022$636,000 · 5 events
- Tornadoes and Damaging Winds in North Carolina, May 26, 2022$46,000 · EF1 · 14 events
- Flash Flood in Alabama, May 26, 2022$250,000 · 1 event
- Flooding and Damaging Winds in Ohio, May 26, 2022$70,000 · 50 kt wind · 13 events
- Tornado and Damaging Winds in Alabama, May 26, 2022$20,000 · EF1 · 3 events
- Tornado in Kentucky, May 26, 2022$20,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Kentucky, May 26, 2022$13,000 · 50 kt wind · 15 events
- Damaging Winds and High Wind in Nevada, May 26 to 27, 2022$16,000 · 59 kt wind · 8 events
- Damaging Winds in Virginia, May 26, 2022$13,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032136.